Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On $ H$-spaces $ \mod \mathfrak{C}_p$


Author: H. B. Haslam
Journal: Proc. Amer. Math. Soc. 30 (1971), 383-387
MSC: Primary 55D45
DOI: https://doi.org/10.1090/S0002-9939-1971-0310870-5
MathSciNet review: 0310870
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if a space X is an H-space $ {\bmod \; \mathfrak{C}_p}$, then X is ``dominated'' by the reduced product space $ {X_\infty }( = \Omega \Sigma X)$ of X and also by the component of the identity map in the space of all maps from X to X. We then deduce algebraic facts about the suspension homomorphism and the homomorphisms induced by the evaluation map. Making use of a new and pretty result of S. Weingram we give a short proof of the result of W. Browder that the $ \bmod \;p$ Hurewicz homomorphism is zero in even dimensions for an H-space $ \bmod \; {\mathfrak{C}_p}$.


References [Enhancements On Off] (What's this?)

  • [1] William Browder, Torsion in H-spaces, Ann. of Math. (2) 74 (1961), 24-51. MR 23 #A2201. MR 0124891 (23:A2201)
  • [2] H. B. Haslam, G-spaces $ \bmod \; \mathfrak{F}$ and H-spaces $ \bmod \mathfrak{F}$, Duke Math. J. (to appear). MR 0287538 (44:4742)
  • [3] P. J. Hilton, On the homotopy groups of the union of spheres, J. London Math. Soc. 30 (1955), 154-172. MR 16, 847. MR 0068218 (16:847d)
  • [4] -, Homotopy theory and duality, Gordon and Breach, New York, 1965. MR 33 #6624. MR 0198466 (33:6624)
  • [5] I. M. James, Reduced product spaces, Ann. of Math. (2) 62 (1955), 170-197. MR 17, 396. MR 0073181 (17:396b)
  • [6] Mamoru Mimura, Ronald C. O'Neil and Hirosi Toda, On p-equivalence in the sense of Serre (to appear).
  • [7] John Milnor, On spaces having the homotopy type of CW-complex, Trans. Amer. Math. Soc. 90 (1959), 272-280. MR 20 #6700. MR 0100267 (20:6700)
  • [8] Jerrold Siegel, G-spaces, H-spaces and W-spaces, Pacific J. Math. 31 (1969), 209-214. MR 40 #4950. MR 0251723 (40:4950)
  • [9] Edwin H. Spanier, Algebraic topology, McGraw-Hill, New York, 1966. MR 35 #1007. MR 0210112 (35:1007)
  • [10] R. Thom, L'homologie des espaces fonctionnels, Colloque de topologie algébrique, Louvain, 1956, pp. 29-39; Thone, Liège; Masson, Paris, 1957. MR 19, 669. MR 0089408 (19:669h)
  • [11] Stephen Weingram, On the incompressibility of certain maps (to appear). MR 0301735 (46:890)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55D45

Retrieve articles in all journals with MSC: 55D45


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0310870-5
Keywords: H-space, H-space $ \bmod \; {\mathfrak{C}_p}$, Serre classes, suspension homomorphism, Hurewicz homomorphism
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society